# SDR GAIA04071

- Difficulty date: April 27, 2004
- Submitted: June 2, 2004
- Operation: Air carrier
- Aircraft: N281KH
- Make and model: Boeing 727-2J0
- Aircraft serial: 21105
- Engine: Pwa JT8D15
- System (JASC): 2210 · Autopilot System
- Part: Coupler
- Part number: 2588880901
- Condition: Malfunctioned
- Location: Yaw Dampner
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DEPARTURE, FLIGHT, WITH AIRSPEED CHANGES, AIRCRAFT YAW CHANGES NOTICEABLY.  AFTER RUDDER IS RETRIMMED AIRCRAFT DUTCH ROLLS A FEW TIMES IN A JERKING MANNER.  WITH INCREASING SPEEDS MORE RT TRIM IS REQUIRED.  CREW RETURNED TO DEPARTURE AIRPORT, WHERE A LANDING WAS MADE WITHOUT INCIDENT.  REMOVED AND REPLACED LOWER YAW DAMPNER COUPLER.  YAW DAMPNER AND RUDDER OPS CHECK AND INDICATES NORMAL ON GROUND TEST.  AIRCRAFT WAS RETURNED TO SERVICE.
